Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 141, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 14, 2014, 2:38 PM CDT for Monroe County, Missouri. It took effect at Oct 14, 2014, 4:39 PM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2014, 2:38 PM CDT (19:38 UTC)
- In effect from
- Oct 14, 2014, 4:39 PM CDT
- Expired
- Oct 16, 2014, 1:47 PM CDT
- In force
- 45 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Salt River near Holliday (PMZM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
584
WGUS43 KLSX 141938
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE OCT 14 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Mid Fork Salt River near Holliday
.This Flood Warning is a result of heavy rainfall from yesterday...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-151938-
/O.NEW.KLSX.FL.W.0141.141014T2139Z-141016T1847Z/
/PMZM7.1.ER.141014T2139Z.141015T0600Z.141015T1647Z.UU/
238 PM CDT TUE OCT 14 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mid Fork Salt River near Holliday
* until Wednesday afternoon.
* At 2 PM Tuesday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to crest near 17.5 feet tonight and
fall below flood stage by tomorrow afternoon
* At 17.5 feet...Water exits the right bank downstream of the
State Highway A bridge.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/15 10/16 10/17 10/18 10/19
Salt River
Holliday 17.0 16.66 17.4 13.6 10.1 8.5 7.5
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199 3952 9221
$$1 follow-up statement
959
WGUS83 KLSX 150235
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT TUE OCT 14 2014
...The flood warning is cancelled for the following river in
Missouri...
Mid Fork Salt River near Holliday
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-150305-
/O.CAN.KLSX.FL.W.0141.000000T0000Z-141016T1847Z/
/PMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
935 PM CDT TUE OCT 14 2014
The Flood Warning is cancelled for
the Mid Fork Salt River near Holliday.
* At 9 PM Tuesday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Forecast: The river crested below flood stage at 16.8 feet this
afternoon and is forecast to fall to near 10 feet by Thursday
evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/15 10/16 10/17 10/18 10/19
Salt River
Holliday 17.0 16.56 15.9 11.9 9.2 8.0 7.0
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199 3952 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 12:32 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 14, 12:32 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1232 PM CDT Tue Oct 14 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 315 AM CDT Tue Oct 14 2014 At 08z, the center of a well wrapped up and stacked storm system was located straddling the intersections of IA, MO, and IL. A surface cold front extended from this stacked storm center southward thru the STL metro area and into southeast MO. The front can be seen well via radar as well, with a thin strand of rain. Speaking of rain, the radar mosaic does not do the coverage justice, with much of the precipitation too light or too low to be seen over MO, but radar is picking up a more defined deformation zone in IA. Based on observations, including sites that are not reporting rain but do have visibility reductions (likely due in part to drizzle), looks like solid light rain coverage across much of western and central MO. Not a huge temp drop behind the front, due in part to the well wrapped up nature of the storm, but enough to get readings into the low 50s, compared to low 60s ahead. With the stacked LOW expected to slowly pull east today, this should coax the deformation zone rain further south into MO, with the light rain and drizzle extending some distance to the south and east out ahead of that. Only needing a mere 0.01" to qualify a PoP, have categorical PoPs in place for nearly the entire forecast area at some point today, starting with central and northeast MO early this morning and expanding this eastward with the movement of the system. This echoes well the MOS PoPs and saw little reason to deviate from. The cold front is expected to pass thru the remainder of our southwestern IL counties by late morning. With this in mind, the thick low clouds, a fairly steady light rain or drizzle, and some measure of CAA from passage of cold front will prevent much if any diurnal temp swing today. Went below MOS temps in northeast and central MO where rain and CAA will start early and often and trended to MOS in our eastern counties of southwestern IL where this will begin a bit later. TES .LONG TERM: (Tonight through Monday) Issued at 357 AM CDT Tue Oct 14 2014 Will continue to have light rain and drizzle tonight, particularly over the eastern half of the forecast area on the backside of the slow moving upper level low and associated surface low. The NAM model is a little slower and further south with the position and eastward progression of the upper level and surface low compared to the GFS and ECMWF models. Most of the light rain and drizzle should be across the IL counties of the forecast area on Wednesday as the upper level and surface low move into the Ohio Valley region. Below normal high temperatures can be expected on Wednesday due to the lack of solar insolation with a persistent low level cloud deck. Most of the precipitation should shift east of our forecast area Wednesday night, although there may still be some lingering drizzle across IL. Will finally see plenty of sunshine on Thursday which will send high temperatures to around normal values for mid October. A shortwave moving eastward through the northern Plains and into the Great Lakes region will send a cold front southeastward through our forecast area Thursday night and Friday morning. At this time it appears that moisture will be limited and this should be a dry frontal passage. A deepening upper level trough centered over the Great Lakes region coupled with a surface ridge building southeastward into MO behind the cold front will lead to cooler temperatures for the weekend. The ECMWF model is a little cooler than the GFS model due to its deeper upper level trough and stronger surface ridge. The model solutions diverge later this weekend into next week with the ECMWF model generating some QPF over our forecast area mainly Sunday night as strong shortwaves move through the northern Plains and Great Lakes region and send a cold front southeastward through our area. The GFS model is slower in developing upper level troffing over the Great Lakes region and keeps surface ridging over most of our area. It does have some QPF over the southern portion of our forecast area for Monday. Due to these model discrepencies will just include slight chance to chance pops for Sunday through Monday over parts of our area. GKS && .AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1220 PM CDT Tue Oct 14 2014 Vertically stacked low pressure system located over west central IL will move slowly northeast over the next 24-30 hours. Extensive stratus will persist in the cyclonic flow in the wake of the low. IFR conditions with low cigs and light rain/drizzle will persist across eastern MO and western IL through at least 15z Wednesday, with gradual improvement to MVFR by midday. Further west/northwest, flight conditions will improve from IFR to MVFR by either late this afternoon or early this evening with clearing on Wednesday morning. Gusty west or northwest winds should diminish some by early this evening. Specifics for KSTL: Vertically stacked low pressure system located over west central IL will move slowly northeast over the next 24-30 hours. Extensive stratus will persist in the cyclonic flow in the wake of the low. IFR conditions with low cigs and light rain/drizzle will persist at KSTL into Wednesday morning, with gradual improvement to MVFR by midday. Gusty west winds should diminish by early evening. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 14, 5:04 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 504 AM CDT TUE OCT 14 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 504 AM CDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, Oct 14, 9:32 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
932 AM CDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 1 E KELL 38.49N 88.89W
10/13/2014 MARION IL TRAINED SPOTTER
BARN ROOF PARTIALLY BLOWN OFF. CARPORT DAMAGED. TIME
ESTIMATED FROM RADAR.
&&
CORRECTED EVENT TIME
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:43 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Oct 14, 6:18 AM CDT | River Flood Warning | LSX | Lewis | 71 hr |
| Oct 14, 10:17 AM CDT | River Flood Warning | LSX | Callaway, Osage | 6 days |
| Oct 14, 10:17 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 9 days |
| Oct 14, 10:17 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Oct 14, 12:50 PM CDT | River Flood Warning | LSX | Cole | 24 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.